North Carolina, 2015Tornadoes and Damaging Winds in North Carolina, June 27, 2015
June 27, 2015 · NWS ILM · 9 events in 3 counties and zones
A line of thunderstorms moved into the area during the evening along and ahead of a pre-frontal trough. The thunderstorms along the line were moving into an environment characterized by significant shear in the low and mid levels.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $91,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved into the area during the evening along and ahead of a pre-frontal trough. The thunderstorms along the line were moving into an environment characterized by significant shear in the low and mid levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 27, 2:26 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 27, 2:26 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
326 PM EDT SAT JUN 27 2015
.SYNOPSIS...
ONE MORE HUMID DAY TODAY BEFORE A COLD FRONT BRINGS DRIER AIR
INTO THE REGION ON SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND TONIGHT AHEAD OF THE COLD FRONT. THE
FRONT WILL STALL NEAR THE COAST SUNDAY BEFORE DISSIPATING OFFSHORE
MONDAY. REDEVELOPMENT OF BERMUDA HIGH PRESSURE MID THROUGH LATE
WEEK WILL BRING HUMID CONDITIONS WITH LATE DAY THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 330 PM SATURDAY...SCATTERED TSTMS ONGOING AND TRACKING ENE
ACROSS THE AREA THIS AFTERNOON ASSOCIATED MAINLY WITH REMNANT MCV
CIRCULATIONS AND SEA BREEZE CONVERGENCE INTERACTIONS. THE SEA-BREEZE
INTERACTIONS MAY HELP SPIKE LOW-LEVEL HELICITY AND A SPIN-UP MESO OR
FUNNEL CLOUD ALONG THE SEA BREEZE CANNOT BE RULED OUT. MOST RECENT
SATELLITE-DERIVED PRECIPITABLE WATER ANIMATIONS SHOW A SWATH OF
PWATS IN EXCESS OF 2 INCHES STREWN ACROSS THE CAROLINAS AND SOUTHERN
GEORGIA. DEEPER CONVECTION REMAINS POSSIBLE THIS EVENING AS UPPER
SUPPORT STRENGTHENS AND THIS REMAINS FAVORED ALONG AND WEST OF I-95.
MODELS SHOW AS UPPER WINDS PARALLEL THE FRONT...CONVECTION MAY
WEAKEN AS IT NEARS THE COAST OVERNIGHT INTO EARLY SUNDAY...ALTHOUGH
RAIN CHANCES WILL CONTINUE INTO SUNDAY MORNING. THE PRIMARY THREAT
REMAIN DAMAGING WINDS...AND AS THE UPPER TROUGH NEARS...LOW AND MID-
LEVEL WINDS WILL INCREASE TO 30-40 KT. THUS ANY STORMS THAT ARE
MAINTAINED TONIGHT WILL HAVE A SWIFT FORWARD MOTION.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 330 PM SATURDAY...THE MID LEVEL LOW WILL BE SITTING ACROSS THE
EASTERN GREAT LAKES AT THE BEGINNING OF THE PERIOD WITH A BROAD
SOUTHWEST FLOW ALOFT ACROSS THE EAST COAST. THE COLD FRONT WILL BE
NEARSHORE WITH A WESTERLY FLOW IN ITS WAKE AND SOUTHWEST WINDS
ACROSS THE WATERS. AS THE UPPER LEVEL JET (200MB) INTENSIFIES THE
PUSH FOR THE FRONT BECOMES NON EXISTENT. I HAVE INCREASED POPS
ALONG THE COAST FOR SUNDAY AS THE INLAND AREAS SHOULD REMAIN DRY.
THE NAM IS SHOWING MORE ACTIVITY ALONG THE FRONT SUNDAY NIGHT
WHILE THE GFS HAS A WEAKER SIGNAL. WILL WAIT FOR MORE CERTAINTY
BEFORE ADDING POPS FOR THIS PERIOD BUT I DID INCREASE CLOUD COVER.
ALL GUIDANCE SHOWS A WONDERFUL DAY MONDAY WITH LOWER
DEWPOINTS...POSSIBLY INTO THE UPPER 50S INLAND MIXING DOWN AT MAX
HEATING. CERTAINLY THE RELATIVE HUMIDITY WILL BE CONSIDERABLY
LOWER ACROSS THE BOARD. OVERALL I TWEAKED TEMPERATURES ONLY
SLIGHTLY. THE HIGHLIGHTS INCLUDE MOST IF NOT ALL AREAS BELOW 90
SUNDAY AND LOWS IN THE 60S INLAND. IT LOOKS LIKE THE COASTAL AREAS
WONT BREAK THE 70 DEGREE MARK FOR LOWS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 828 AM SATURDAY...CONSENSUS AMONG THE GLOBAL MEMBERS AND
ENSEMBLE PLOTS DEPICT LOW AMPLITUDE BUT PERSISTENT UPPER TROUGHING
ACROSS THE EASTERN CONUS TUESDAY THROUGH FRIDAY. CONFIGURATION
WILL SUPPORT A STORM TRACK NEAR TO JUST NORTH OF THE AREA THAT MAY
FOSTER IMPACTS FROM CONVECTIVE COMPLEXES...WHILE AIDING IN SURFACE
TROUGHING INLAND AS A FOCUS FOR CONVECTIVE INITIATION IN DURING
DIURNAL WARMING. SEVERAL SHORT-WAVES EMBEDDED IN THE TROUGHING
WILL PROVIDE A DAILY CHANCE OF THUNDERSTORMS. COLUMN MOISTURE WILL
BE INCREASING BEGINNING WEDNESDAY AS SUBSIDENCE ALOFT WANES. THE
LOW-LEVEL WSW FLOW WILL LIKELY BRING MAXIMUM TEMPERATURES IN THE
PERIOD NEAR TO SLIGHTLY ABOVE LATE JUNE/EARLY JULY STANDARDS.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 18Z...FIRST WAVE OF CONVECTION MOVING THROUGH THE REGION WITH
A BIT OF A LULL EXPECTED LATER THIS AFTERNOON. HIGH PWATS WILL GIVE
US BRIEF PERIODS OF IFR VISIBILITIES IN THE HEAVIEST CONVECTION.
STRONG SOUTHWEST FLOW WILL CONTINUE INTO THE EVENING HOURS. THE
FRONT APPROACHES FROM THE WEST TONIGHT. THE HRRR MODEL DOES NOT HAVE
THAT MUCH CONVECTION ALONG AND AHEAD OF THE FRONT...BUT THINK THINGS
WILL BE FAIRLY ACTIVE OVERNIGHT. THE NAM STALLS THE FRONT ALONG THE
COAST ON SUNDAY...BUT THINK WE WILL GET ENOUGH OF A WESTERLY WIND BY
MID TO LATE MORNING TO KEEP CONVECTION EAST OF THE COASTAL
TERMINALS...CERTAINLY WEST OF THE INLAND TERMINALS.
EXTENDED OUTLOOK...VFR THROUGH TUESDAY. POSSIBLE AFTERNOON SHOWERS AND
STORMS WEDNESDAY AND THURSDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM SATURDAY...ADVISORY FLAGS ARE FLAPPING FOR SW 15-25
KT WINDS AND GUSTS TO 30 KT TONIGHT. ANY TSTMS OVER THE WATERS
WILL BE CAPABLE OF 50 KT GUSTS AND MARINERS ARE ENCOURAGED TO
OBTAIN RADAR UPDATES BEFORE HEADING OUT. OUTSIDE OF TSTMS SEAS 4-7
FEET OVERNIGHT AND HIGHEST OFFSHORE...AND SE OF CAPE FEAR. SEAS
COMPOSED OF SW WAVES 4-5 FEET EVERY 6 SECONDS AND ESE WAVES 1-2
FEET IN 8-9 SECONDS INTERVALS. IN AND NEAR TSTMS A HEAVY CHOP
WOULD QUICKLY DEVELOP ON THE WATERS. SW-W WINDS EARLY SUNDAY
EXPECTED 10-20 KT AS THE FRONT STALLS ALONG THE COAST.
SHORT TERM /SUNDAY THROUGH MONDAY/...
AS OF 330 PM SATURDAY...COLD FRONT WILL NEVER REALLY MAKE IT ACROSS THE
WATERS AS A SOUTHWEST FLOW WILL CONTINUE THROUGH ESSENTIALLY THE
ENTIRE PERIOD. STRONGEST WINDS WILL OCCUR EARLY ON THE ORDER OF 15-
20 KNOTS. BY MIDDAY SUNDAY THE WINDS BEGIN A LONG DECENT DOWN TO TEN
KNOTS OR LESS BY MONDAY MORNING. THE WINDS WILL INCREASE AGAIN
MONDAY NIGHT DUE TO ENHANCED LOW LEVEL JETTING. THE SMALL CRAFT
ADVISORY WILL CONTINUE THROUGH NOON SUNDAY AS RESIDUAL HIGHER SEAS
PERSIST. BY MONDAY THE SEAS WILL BE DOWN TO 2-4 FEET.
LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 828 AM SATURDAY...MODERATE SW WINDS PREVAIL THIS PERIOD AS
INLAND SURFACE TROUGHING INTERACTS WITH HIGH PRESSURE OFFSHORE
YIELDING SW 10-20 KT FLOW. TSTMS MAY IMPACT INSHORE WATERS IN THE
LATE AFTERNOONS THROUGH THE OVERNIGHT PERIODS. SEAS MAINLY 3-4 FT
BUT UP TO 5 FT OFFSHORE AT TIMES...AS INLAND TROUGHING SHARPENS
INTO MID-WEEK. SPECTRAL DATA SUGGEST SEAS WILL BE COMPRISED OF 3
FOOT WAVES FROM THE SSW EVERY 6 SECONDS...AND 1-2 FOOT WAVES FROM
THE ESE EVERY 7-9 SECONDS.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT SUNDAY FOR AMZ250-252-254-
256.
&&
SYNOPSIS...SHK
NEAR TERM...MJC
SHORT TERM...SHK
LONG TERM...MJC
AVIATION...DLHazardous weather outlook, Jun 27, 3:15 PM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
415 PM EDT SAT JUN 27 2015
NCZ099-105-107-109-SCZ024-032-033-039-053-055-282015-
COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
415 PM EDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS ARE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-110-SCZ054-282015-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
415 PM EDT SAT JUN 27 2015
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS ARE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ056-282015-
COASTAL GEORGETOWN-
415 PM EDT SAT JUN 27 2015
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. DAMAGING WINDS ARE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-SCZ017-023-282015-
ROBESON-BLADEN-MARLBORO-DARLINGTON-
415 PM EDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. DAMAGING WINDS ARE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-282015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
415 PM EDT SAT JUN 27 2015
...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
04
In the hours before
Special weather statement, Jun 27, 12:55 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
155 PM EDT SAT JUN 27 2015
NCZ087-SCZ024-271845-
ROBESON-DILLON-
155 PM EDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROBESON AND
NORTHWESTERN DILLON COUNTIES...
AT 155 PM EDT...A STRONG THUNDERSTORM WAS OVER MINTURN...OR 9 MILES
NORTHWEST OF DILLON...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PEMBROKE...FAIRMONT...ROWLAND...LITTLE ROCK...MINTURN...RAEMON...
SOUTH OF THE BORDER...HAMER...PURVIS...ELROD...MCDONALD AND RAYNHAM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 208 AND 209...NEAR MILE MARKER
210...AND BETWEEN MILE MARKERS 199 AND 198...AND NEAR MILE MARKER
200.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 193 AND 198.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3470 7911 3443 7907 3444 7953 3448 7953
3462 7945 3463 7946 3464 7946
TIME...MOT...LOC 1755Z 264DEG 16KT 3454 7946
MBBSpecial weather statement, Jun 27, 2:58 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
358 PM EDT SAT JUN 27 2015
NCZ109-272030-
INLAND BRUNSWICK-INLAND BRUNSWICK-
358 PM EDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BRUNSWICK COUNTY...
AT 356 PM EDT...A STRONG THUNDERSTORM WAS NEAR BATARORA...OR 12 MILES
WEST OF LELAND...MOVING NORTHEAST AT 20 MPH.
THIS STORM IS EXHIBITING WEAK ROTATION AS IT MOVES ALONG THE SEA
BREEZE. FUNNEL CLOUDS MAY BE OBSERVED.
LOCATIONS IMPACTED INCLUDE...
LELAND...NORTHWEST...BISHOP...TOWN CREEK...PHOENIX...WINNABOW...
BATARORA...BELLVILLE...NAVASSA AND SANDY CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 422 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 34 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3421 7796 3416 7795 3407 7825 3421 7834
3422 7825 3434 7818 3437 7813 3435 7808
3434 7808 3434 7806 3433 7805 3433 7803
3432 7803 3432 7801 3429 7802 3428 7800
3428 7799 3427 7800 3423 7795
TIME...MOT...LOC 1956Z 242DEG 16KT 3419 7823
MBBSpecial weather statement, Jun 27, 4:06 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
506 PM EDT SAT JUN 27 2015
NCZ087-096-099-SCZ053-272130-
BLADEN-COLUMBUS-ROBESON-INLAND HORRY-
506 PM EDT SAT JUN 27 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN BLADEN...
SOUTHEASTERN ROBESON...COLUMBUS AND NORTHWESTERN HORRY COUNTIES...
AT 505 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LAKE VIEW TO 6 MILES EAST OF MULLINS...AND MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...TABOR CITY...CHADBOURN...BLADENBORO...BETHEL...LAKE
WACCAMAW...FAIR BLUFF...BOARDMAN...WILLIAMS...HALLSBORO...OLD DOCK...
ABBOTTSBURG...MOLLIE...CLARENDON...CHERRY GROVE...REDBUG...
SOUTHEASTERN COMMUNITY COLLEGE...BARNESVILLE...CRUSOE ISLAND AND
NAKINA.
THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 370 AND 401.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3416 7852 3415 7854 3412 7854 3412 7855
3410 7855 3412 7920 3415 7920 3418 7919
3418 7917 3420 7917 3422 7914 3426 7913
3430 7907 3445 7925 3446 7925 3458 7859
TIME...MOT...LOC 2105Z 264DEG 22KT 3440 7917 3420 7914
MBBSpecial weather statement, Jun 27, 4:17 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
517 PM EDT SAT JUN 27 2015
NCZ107>109-272200-
COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND NEW HANOVER-COASTAL NEW
HANOVER-
517 PM EDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NEW HANOVER AND NORTHEASTERN
BRUNSWICK COUNTIES...
AT 516 PM EDT...A STRONG THUNDERSTORM WAS OVER BATARORA...OR 7 MILES
WEST OF LELAND...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. IN ADDTION
THIS STORM IS SHOWING SIGNS OF WEAK ROTATION. FUNNEL CLOUDS MAY BE
OBSERVED.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...WRIGHTSVILLE BEACH...FIGURE EIGHT ISLAND...
NORTHWEST...WRIGHTSBORO...BAYSHORE...OGDEN...PHOENIX...WINDEMERE...
BATARORA...CAPE FEAR COMMUNITY COLLEGE NORTH CAMPUS...WILMINGTON
INTERNATIONAL AIRPORT...PORTERS NECK...MAYFAIRE...CASTLE HAYNE...
HIGHTSVILLE...LANDFALL...KINGS GRANT AND MURRAYVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 414 AND 416.
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 423 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 43 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3420 7780 3422 7822 3426 7823 3436 7815
3437 7812 3435 7808 3434 7808 3433 7803
3434 7799 3436 7798 3437 7799 3438 7796
3436 7793 3438 7792 3436 7789 3439 7782
3437 7782 3435 7780 3429 7772
TIME...MOT...LOC 2116Z 259DEG 17KT 3427 7815
MBBTornado, Brunswick
- When
- June 27, 4:30 PM EST to 4:31 PM EST
- Where
- Brunswick County, 1.15 mi WNW of Malmo to 1.12 mi WNW of Malmo
- Rating
- EF0
- Path length
- 0.03 mi
- Path width
- 25 yd
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 34.276, -78.119
A survey was conducted by the National Weather Service and found no apparent damage. However, a video taken by someone in the area at the time did confirm the brief touchdown. The tornado touched down just off of U.S. Highway 74 near Sandy Creek. The tornado caused minor roof damage and moved a farm tractor a few feet. A large tree fell and broke a fence. The tornado was rated EF-0 with winds up to 70 mph. The path length was 50 yards.
Tornado, Robeson
- When
- June 27, 7:23 PM EST to 7:24 PM EST
- Where
- Robeson County, 1.32 mi NE of Raynham to 1.8 mi ENE of Raynham
- Rating
- EF1
- Path length
- 0.67 mi
- Path width
- 175 yd
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.583, -79.163
A survey conducted by the National Weather Service concluded an EF-1 tornado with winds up to 90 mph caused the damage near North Chicken Road and U.S. Highway 301. The tornado touched down along a line of trees, snapping 20 large pine trees and hardwood trees. The tornado then moved across an open field before coming upon a farm. The tornado tore the metal roofs off of several barns. Also, an empty fertilizer silo was overturned and one piece of farm equipment was destroyed. The tornado then moved across a field along Hilly Branch Road and took down a couple trees before lifting. The tornado was on the ground for about two-thirds of a mile.
Thunderstorm Wind, Robeson
- When
- June 27, 7:24 PM EST to 7:25 PM EST
- Where
- Robeson County, 1.83 mi ENE of Raynham to 1.9 mi ENE of Raynham
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.578, -79.150
A survey conducted by the National Weather Service observed several trees uprooted and snapped near Interstate 95.
Thunderstorm Wind, Robeson
- When
- June 27, 7:28 PM EST to 7:29 PM EST
- Where
- Robeson County, 3.19 mi ENE of Mc Donalds to 3.22 mi ENE of Mc Donalds
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.572, -79.121
A survey conducted by the National Weather Service observed several pine trees uprooted along Singletary Road.
Thunderstorm Wind, Robeson
- When
- June 27, 7:29 PM EST to 7:30 PM EST
- Where
- Robeson County, 2.58 mi WSW of Lumberton Muni Arpt to 2.54 mi WSW of Lumberton Muni Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.580, -79.108
A survey conducted by the National Weather Service observed several pine trees uprooted and snapped alongside Singletary Road.
Thunderstorm Wind, Robeson
- When
- June 27, 7:31 PM EST to 7:32 PM EST
- Where
- Robeson County, 2.46 mi SSW of Lumberton Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.566, -79.083
A survey conducted by the National Weather Service observed two pine trees snapped. The trees fell onto a home on Marigold Lane and caused minor damage to the roof.
Tornado, Robeson
- When
- June 27, 7:45 PM EST to 7:46 PM EST
- Where
- Robeson County, 0.76 mi N of Allenton to 0.74 mi N of Allenton
- Rating
- EF1
- Path length
- 0.05 mi
- Path width
- 100 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.591, -78.922
A survey was conducted by the National Weather Service. The team found damage supportive of a brief EF-1 tornado with winds up to 90 mph. The tornado touched down in the Allentown community, just east of Highway 211. The tornado uprooted a healthy 100 year old three foot diameter pecan tree. The pecan tree fell across a house and punctured its roof, causing significant damage. Four smaller oak trees were also uprooted. This tornado was spawned from the same supercell that produced a tornado 14 miles to the west, 22 minutes prior.
Thunderstorm Wind, Bladen
- When
- June 27, 8:13 PM EST to 8:14 PM EST
- Where
- Bladen County, 0.86 mi SE of Elizabethtown to 0.77 mi SE of Elizabethtown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.620, -78.611
A few trees were reported down in the city of Elizabethtown. The time was estimated based on radar data.
Thunderstorm Wind, Bladen
- When
- June 27, 8:16 PM EST to 8:17 PM EST
- Where
- Bladen County, 0.78 mi NNW of Bladenboro to 0.79 mi N of Bladenboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.541, -78.803
A few trees were reported down in the city of Bladenboro. Numerous reports of power outages as well. The time was estimated based on radar data.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, June 27 to 28, 20152 deaths · $30,000 · 24 events
- Flash Flooding and Hail in New Mexico, June 27, 20151 death · 3 injured · $225,000 · 1.25 in hail · 9 events
- Lightning Strike in Arizona, June 27, 20151 death · 7 injured · 1 event
- Flash Flood in Texas, June 27, 20151 death · 1 event
- Damaging Winds in Florida, June 27 to 30, 2015$467,000 · 70 kt wind · 80 events
- Tornadoes and Hail in North Dakota, June 27, 2015EF2 · 54 events
- Tornadoes in Maryland, June 27, 2015$513,000 · EF1 · 3 events
- Tornado and Flash Flood in North Carolina, June 27, 2015$35,000 · EF1 · 15 events
- Flood in Michigan, June 27, 2015$100,000 · 1 event
- Damaging Winds in Georgia, June 27 to 30, 2015$24,000 · 65 kt wind · 24 events
- Flash Flooding and Lightning Strikes in Texas, June 27 to 28, 2015$55,000 · 6 events
- Damaging Winds in Arizona, June 27, 2015$58,000 · 63 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591656, 591654, 591783, 591785, 591786, 591787, 591655, 591788, 591789.